Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Reasons for green coloured stools - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I have been having green colored stool for the past three days. Other than a change in color my bowel movements are normal. Over the past week I have
1) eaten an excessive amount of m&m's
2)started a one a day multivitamin
3)started to take saw palmetto for an enlarged prostate
I am not sure if any of those may have contributed to the change in stool color but those three things were changed prior to having the green stool.
Doctor :   hello
Doctor :   i am Dr here\
Doctor :   give me a min , let me read your query
Doctor :   are you there ?
User :   yes
Doctor :   may i know your age and gender please
User :   51, male
Doctor :   do you any other complaints ? or its just the color of your stools ? i mean any diarrhea ?
Doctor :   or change in consistency of your stools
User :   no other symptoms or complaints. consistency is the same. no diarrhea
Doctor :   have you recently changed your diet ?
User :   i started adding more fruit as well as pumkin/sunflower seeds. other than that, my diet is the same.
Doctor :   well dont worry at all
Doctor :   eating too much fruits and vegetables can cause light green stool or even dark green stool. The levels of chlorophyll in most green plants actually turn the color of your stool.
User :   how long should I give it before seeing my doctor
Doctor :   For the most part green in stool symptoms are not life-threatening or anything serious
Doctor :   even taking vitamins can cause it
Doctor :   it will go by it self
User :   do you believe taking the saw palmetto might have anything to do with the green stool
Doctor :   yes it can be a cause
User :   and the mulitvitamin as well even though it does not contain iron?
Doctor :   yes
User :   should i stop taking these supplements and see if the stool color returns to normal?
Doctor :   yes you can try that
Doctor :   i am sure you will see the change
Doctor :   its nothing serious
User :   if it does continue, can you suggest my next course of action?
Doctor :   then it would be wise to get a stool examination done
Doctor :   from the lab
User :   thank you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor